Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 22, 2006, 7:26 PM CDT for Fulton County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 7:26 PM CDT (00:26 UTC)
- Expired
- Sep 22, 2006, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Fulton County, AR
The radar
The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 6:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 230026
TORLZK
ARC049-230130-
/O.NEW.KLZK.TO.W.0049.060923T0026Z-060923T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 830 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
SOUTHWEST OF SALEM...OR ABOUT 15 MILES EAST OF MOUNTAIN HOME...
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SALEM...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3636 9214 3626 9215 3626 9157 3634 9156
3634 9147 3649 9146
$$
441 follow-up statement
000
WWUS54 KLZK 230055
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT FRI SEP 22 2006
ARC049-230130-
/O.CON.KLZK.TO.W.0049.000000T0000Z-060923T0130Z/
FULTON AR-
755 PM CDT FRI SEP 22 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN FULTON COUNTY...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GLENCOE...OR ABOUT
7 MILES SOUTHEAST OF SALEM...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SADDLE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3635 9186 3626 9185 3626 9157 3634 9156
3634 9147 3646 9146
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:33 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 22, 3:33 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 333 PM CDT FRI SEP 22 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT KLZK RADAR SHOWS MAIN THUNDERSTORM ACTIVITY ACROSS NORTH AND NORTHWEST SECTIONS OF THE STATE. ISOLATED SHOWERS ARE ALSO LOCATED ACROSS THE CENTRAL SECTIONS. SATELLITE IMAGES SHOW CLOUDS DECREASING IN CENTRAL SECTIONS. THIS WILL LEAD TO FURTHER HEATING AND DESTABILIZATION. WILL KEEP SHOWERS AND THUNDERSTORMS LIKELY MAINLY FOR THE NORTHWEST HALF OF THE AREA TONIGHT. STRONG SOUTH AND SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. EXTENDED THE LAKE WIND ADVISORY THROUGH TONIGHT. COLD FRONT REMAINS IN OKLAHOMA WITH A WARM FRONT ACROSS SOUTHERN MISSOURI. MODELS HAVE THE FRONT TO SLOWLY APPROACH THE AREA WITH THE GFS A BIT MORE AGGRESSIVE. THIS WILL KEEP MUCH OF THE AREA IN THE WARM SECTOR THROUGH SATURDAY NIGHT. WILL TAPER RAIN CHANCES OFF SUNDAY MORNING AND FINALLY EXIT THE AREA SUNDAY AFTERNOON. HIGH PRESSURE AND DRIER AIR MOVES IN FOR SUNDAY AFTERNOON AND NIGHT. && .LONG TERM...MONDAY THROUGH FRIDAY HIGH PRESSURE IN CONTROL FOR MONDAY THROUGH WEDNESDAY. A FRONT WILL MOVE IN FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY...AND INCREASED POPS TO 30 PERCENT. TEMPERATURES WILL BE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 83 61 78 / 70 70 70 30 HARRISON AR 67 78 52 70 / 70 70 70 10 HOT SPRINGS AR 72 83 59 78 / 70 70 70 20 PINE BLUFF AR 74 86 63 79 / 50 60 60 40 MOUNTAIN HOME AR 69 79 52 70 / 70 70 70 10 MONTICELLO AR 75 88 64 80 / 50 60 60 40 SEARCY AR 70 83 58 75 / 70 70 70 30 MOUNT IDA AR 70 82 57 77 / 70 70 70 20 RUSSELLVILLE AR 68 80 57 73 / 70 70 70 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 AM SATURDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...51 / LONG TERM...58
Hazardous weather outlook, Sep 22, 8:15 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT FRI SEP 22 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY HAS BEEN POSTED FOR TODAY. SOUTH WINDS WILL LIKELY GUST ABOVE 25 MPH. THUNDERSTORMS IN ARKANSAS THIS MORNING WILL DIMINISH BY MIDDAY. UNTIL THEN...AN ISOLATED SEVERE STORM OR TWO COULD OCCUR. THUNDERSTORMS SHOULD BEGIN REDEVELOPING BY MID AFTERNOON IN WESTERN ARKANSAS. THESE STORMS WILL INTENSIFY AND BECOME MORE NUMEROUS BY THE EARLY EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE IN ALL PARTS OF THE STATE. HOWEVER...IT APPEARS THAT THE GREATEST CHANCES OF SEVERE WEATHER WILL BE IN NORTHERN AND WESTERN SECTIONS... POSSIBLY EXTENDING INTO THE CENTRAL PART OF THE STATE. IN THESE AREAS...A FEW TORNADOES WILL BE POSSIBLE...AND A FEW OF THE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE WIND GUSTS EXCEEDING 75 MPH AS WELL AS LARGE HAIL. SOME THUNDERSTORMS ARE LIKELY TO LINGER IN THE STATE ALL THE WAY INTO THE LATE NIGHT HOURS. HOWEVER...CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE ACROSS ALL PARTS OF THE STATE. THE MOST FAVORABLE TIME WILL BE FROM MIDDAY INTO THE EVENING...BUT SOME SEVERE WEATHER COULD CONTINUE IN THE SOUTHEAST HALF OF THE STATE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...AND ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON SATURDAY. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Local storm report, Sep 22, 1:54 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL WITTS SPRINGS 35.80N 92.90W
09/22/2006 E0.75 INCH SEARCY AR LAW ENFORCEMENT
0131 PM HAIL PINDALL 36.06N 92.87W
09/22/2006 E0.75 INCH SEARCY AR LAW ENFORCEMENT
&&
51Local storm report, Sep 22, 3:29 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL WIDEMAN 36.19N 92.01W
09/22/2006 E0.88 INCH IZARD AR LAW ENFORCEMENT
&&
58Local storm report, Sep 22, 3:52 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 S ASH FLAT 36.18N 91.61W
09/22/2006 E3.00 INCH SHARP AR EMERGENCY MNGR
HAIL AND TREES DOWN.
0335 PM HAIL ASH FLAT 36.23N 91.61W
09/22/2006 E3.00 INCH SHARP AR AIRPLANE PILOT
HAIL AND TREES DOWN 3 MILES SOUTH OF ASH FLAT.
&&
222Local storm report, Sep 22, 3:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
358 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 S ASH FLAT 36.18N 91.61W
09/22/2006 E3.00 INCH SHARP AR EMERGENCY MNGR
HAIL AND TREES DOWN.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 23 min |
| Sep 22, 7:09 PM CDT | Tornado Warning | LZK | Newton | 51 min |
| Sep 22, 7:15 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 45 min |
| Sep 22, 7:25 PM CDT | Tornado Warning | LZK | Izard, Stone | 35 min |
| Sep 22, 7:29 PM CDT | Tornado Warning | LZK | Sharp | 46 min |
| Sep 22, 7:30 PM CDT | Tornado Warning | LZK | Baxter | 45 min |
| Sep 22, 7:31 PM CDT | Tornado Warning | LZK | Searcy | 44 min |
| Sep 22, 7:42 PM CDT | Tornado Warning | LZK | Izard, Sharp | 48 min |
| Sep 22, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| Sep 22, 8:30 PM CDT | Tornado Warning | LZK | Fulton, Izard, Sharp | 45 min |
| Sep 22, 8:31 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Sep 22, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 49 min |
| Sep 22, 8:52 PM CDT | Tornado Warning | LZK | Boone | 23 min |
| Sep 22, 9:11 PM CDT | Tornado Warning | LZK | Boone, Marion | 49 min |
| Sep 22, 9:22 PM CDT | Tornado Warning | LZK | Sharp | 38 min |
| Sep 22, 9:49 PM CDT | Tornado Warning | LZK | Baxter | 41 min |
| Sep 22, 10:15 PM CDT | Tornado Warning | LZK | Fulton | 30 min |
| Sep 22, 10:45 PM CDT | Tornado Warning | LZK | Fulton | 45 min |
| Sep 22, 10:46 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Sep 22, 11:02 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 43 min |
| Sep 22, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 38 min |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 54 min |
| Sep 23, 1:38 AM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 4 hr |
| Sep 23, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Sep 23, 2:22 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 38 min |
| Sep 23, 2:44 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Sep 23, 2:53 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 67 min |
| Sep 23, 6:46 AM CDT | Flash Flood Warning | LZK | Boone | 89 min |
| Sep 23, 7:09 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 51 min |
| Sep 23, 7:51 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 39 min |
| Sep 23, 7:57 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 63 min |
| Sep 23, 8:10 AM CDT | Tornado Warning | LZK | Logan | 50 min |
| Sep 23, 8:15 AM CDT | Tornado Warning | LZK | Johnson, Pope | 45 min |
| Sep 23, 8:30 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 45 min |
| Sep 23, 8:33 AM CDT | Tornado Warning | LZK | Searcy | 27 min |
| Sep 23, 9:01 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Searcy, Van Buren | 44 min |
| Sep 23, 9:16 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 29 min |
| Sep 23, 9:18 AM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 42 min |
| Sep 23, 9:23 AM CDT | Flash Flood Warning | LZK | Izard | 2 hr |
| Sep 23, 10:06 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 39 min |
| Sep 23, 10:06 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Sep 23, 10:10 AM CDT | Flash Flood Warning | LZK | Marion | 2 hr |
| Sep 23, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 45 min |
| Sep 23, 11:44 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 46 min |
| Sep 23, 12:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 28 min |
| Sep 23, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 30 min |
| Sep 23, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 45 min |
| Sep 23, 2:44 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 46 min |
| Sep 23, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 49 min |
| Sep 23, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| Sep 23, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 21 min |
| Sep 23, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| Sep 23, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 37 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.